doi: 10.3934/cpaa.2020243

A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain

1. 

Department of Mathematics, Faculty of Sciences, Lebanese University, Tripoli, P.O. Box 1352, Lebanon

2. 

Faculty of Mathematics and Computer Science, Technical University Bergakademie Freiberg, Freiberg, 09596, Germany

* Corresponding author

Received  April 2020 Revised  July 2020 Published  September 2020

We study two-dimensional semilinear strongly damped wave equation with mixed nonlinearity $ |u|^p+|u_t|^q $ in an exterior domain, where $ p, q>1 $. We prove global (in time) existence of small data solution with suitable higher regularity by using a weighted energy method, and assuming some conditions on powers of nonlinearity.

Citation: Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020243
References:
[1]

W. Chen and A. Z. Fino, Blow-up of solutions to semilinear strongly damped wave equations with different nonlinear terms in an exterior domain, arXiv: 1910.05981. Google Scholar

[2]

W. Chen and M. Reissig, Weakly coupled systems of semilinear elastic waves with different damping mechanisms in 3D, Math. Methods Appl. Sci., 42 (2019), 667-709.  doi: 10.1002/mma.5370.  Google Scholar

[3]

F. Crispo and P. Maremonti, An interpolation inequality in exterior domains, Rend. Sem. Mat. Univ. Padova, 112 (2004), 11-39.   Google Scholar

[4]

S. Cui, Local and global existence of solutions to semilinear parabolic initial value problems, Nonlinear Anal., 43 (2001), 293-323.  doi: 10.1016/S0362-546X(99)00195-9.  Google Scholar

[5]

M. D'Abbicco, H. Takeda and R. Ikehata, Critical exponent for semi-linear wave equations with double damping terms in exterior domains, NoDEA Nonlinear Differ. Equ. Appl., 26 (2019), 56. doi: 10.1007/s00030-019-0603-5.  Google Scholar

[6]

M. D'Abbicco and M. Reissig, Semilinear structural damped waves, Math. Methods Appl. Sci., 37 (2014), 1570-1592.  doi: 10.1002/mma.2913.  Google Scholar

[7]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Differ. Equ., 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.  Google Scholar

[8]

A. Z. Fino, Finite time blow up for wave equations with strong damping in an exterior domain, preprint, arXiv: 2695271. Google Scholar

[9]

A. Z. FinoH. Ibrahim and A. Wehbe, blow-up result for a nonlinear damped wave equation in exterior domain: the critical case, Comput. Math. Appl., 73 (2017), 2415-2420.  doi: 10.1016/j.camwa.2017.03.030.  Google Scholar

[10]

N. HayashiE. I. Kaikina and P. I. Naumkin, Damped wave equation with a critical nonlinearity on a half line, J. Anal. Appl., 2 (2004), 95-112.   Google Scholar

[11]

R. Ikehata, Asymptotic profiles for wave equations with strong damping, J. Differ. Equ., 257 (2014), 2159-2177.  doi: 10.1016/j.jde.2014.05.031.  Google Scholar

[12]

R. Ikehata, Global existence of solutions for semilinear damped wave equation in 2-D exterior domain, J. Differ. Equ., 200 (2004), 53-68.  doi: 10.1016/j.jde.2003.08.009.  Google Scholar

[13]

R. Ikehata, Critical exponent for semilinear damped wave equations in the N-dimensional half space, J. Math. Anal. Appl., 288 (2003), 803-818.  doi: 10.1016/j.jmaa.2003.09.029.  Google Scholar

[14]

R. Ikehata, Decay estimates of solutions for the wave equations with strong damping terms in unbounded domains, Math. Methods Appl. Sci., 24 (2001), 659-670.  doi: 10.1002/mma.235.  Google Scholar

[15]

R. Ikehata and Y. Inoue, Global existence of weak solutions for two-dimensional semilinear wave equations with strong damping in an exterior domain, Nonlinear Anal., 68 (2008), 154-169.  doi: 10.1016/j.na.2006.10.038.  Google Scholar

[16]

R. Ikehata and K. Tanizawa, Global existence of solutions for semilinear damped wave equations in $\mathbf{R}^N$ with non compactly supported initial data, Nonlinear Anal., 61 (2005), 1189-1208.  doi: 10.1016/j.na.2005.01.097.  Google Scholar

[17]

R. IkehataG. Todorova and B. Yordanov, Wave equations with strong damping in Hilbert spaces, J. Differ. Equ., 254 (2013), 3352-3368.  doi: 10.1016/j.jde.2013.01.023.  Google Scholar

[18]

N. Lai and S. Yin, Finite time blow-up for a kind of initial-boundary value problem of semilinear damped wave equation, Math. Methods Appl. Sci., 40 (2017), 1223-1230.  doi: 10.1002/mma.4046.  Google Scholar

[19]

A. Mohammed Djouti and M. Reissig, Weakly coupled systems of semilinear effectively damped waves with time-dependent coefficient, different power nonlinearities and different regularity of the data, Nonlinear Anal., 175 (2018), 28-55.  doi: 10.1016/j.na.2018.05.006.  Google Scholar

[20]

K. Ono, Decay estimates for dissipative wave equations in exterior domains, J. Math. Anal. Appl., 286 (2003), 540-562.  doi: 10.1016/S0022-247X(03)00489-X.  Google Scholar

[21]

T. Ogawa and H. Takeda, Non-existence of weak solutions to nonlinear damped wave equations in exterior domains, Nonlinear Anal., 70 (2009), 3696-3701.  doi: 10.1016/j.na.2008.07.025.  Google Scholar

[22]

A. Palmieri and M. Reissig, Semi-linear wave models with power non-linearity and scale-invariant time-dependent mass and dissipation, II, Math. Nachr., 291 (2018), 1859-1892.  doi: 10.1002/mana.201700144.  Google Scholar

[23]

G. Ponce, Global existence of small solutions to a class of nonlinear evolution equations, Nonlinear Anal., 9 (1985), 399-418.  doi: 10.1016/0362-546X(85)90001-X.  Google Scholar

[24]

Y. Shibata, On the rate of decay of solutions to linear viscoelastic equation, Math. Methods Appl. Sci., 23 (2000), 203-226.  doi: 10.1002/(SICI)1099-1476(200002)23:3<203::AID-MMA111>3.0.CO;2-M.  Google Scholar

[25]

M. Sobajima, Global existence of solutions to semilinear damped wave equation with slowly decaying initial data in exterior domain, Differ. Integral Equ., 32 (2019), 615-638.   Google Scholar

[26]

M. Sobajima and Y. Wakasugi, Weighted energy estimates for wave equation with space-dependent damping term for slowly decaying initial data, Commun. Contemp. Math., 21 (2019), 30 pp. doi: 10.1142/S0219199718500359.  Google Scholar

[27]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differ. Equ., 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[28]

Y. Wakasugi, On the diffusive structure for the damped wave equation with variable coefficients, Ph.D thesis, Osaka University, 2014. Google Scholar

show all references

References:
[1]

W. Chen and A. Z. Fino, Blow-up of solutions to semilinear strongly damped wave equations with different nonlinear terms in an exterior domain, arXiv: 1910.05981. Google Scholar

[2]

W. Chen and M. Reissig, Weakly coupled systems of semilinear elastic waves with different damping mechanisms in 3D, Math. Methods Appl. Sci., 42 (2019), 667-709.  doi: 10.1002/mma.5370.  Google Scholar

[3]

F. Crispo and P. Maremonti, An interpolation inequality in exterior domains, Rend. Sem. Mat. Univ. Padova, 112 (2004), 11-39.   Google Scholar

[4]

S. Cui, Local and global existence of solutions to semilinear parabolic initial value problems, Nonlinear Anal., 43 (2001), 293-323.  doi: 10.1016/S0362-546X(99)00195-9.  Google Scholar

[5]

M. D'Abbicco, H. Takeda and R. Ikehata, Critical exponent for semi-linear wave equations with double damping terms in exterior domains, NoDEA Nonlinear Differ. Equ. Appl., 26 (2019), 56. doi: 10.1007/s00030-019-0603-5.  Google Scholar

[6]

M. D'Abbicco and M. Reissig, Semilinear structural damped waves, Math. Methods Appl. Sci., 37 (2014), 1570-1592.  doi: 10.1002/mma.2913.  Google Scholar

[7]

L. D'Ambrosio and S. Lucente, Nonlinear Liouville theorems for Grushin and Tricomi operators, J. Differ. Equ., 193 (2003), 511-541.  doi: 10.1016/S0022-0396(03)00138-4.  Google Scholar

[8]

A. Z. Fino, Finite time blow up for wave equations with strong damping in an exterior domain, preprint, arXiv: 2695271. Google Scholar

[9]

A. Z. FinoH. Ibrahim and A. Wehbe, blow-up result for a nonlinear damped wave equation in exterior domain: the critical case, Comput. Math. Appl., 73 (2017), 2415-2420.  doi: 10.1016/j.camwa.2017.03.030.  Google Scholar

[10]

N. HayashiE. I. Kaikina and P. I. Naumkin, Damped wave equation with a critical nonlinearity on a half line, J. Anal. Appl., 2 (2004), 95-112.   Google Scholar

[11]

R. Ikehata, Asymptotic profiles for wave equations with strong damping, J. Differ. Equ., 257 (2014), 2159-2177.  doi: 10.1016/j.jde.2014.05.031.  Google Scholar

[12]

R. Ikehata, Global existence of solutions for semilinear damped wave equation in 2-D exterior domain, J. Differ. Equ., 200 (2004), 53-68.  doi: 10.1016/j.jde.2003.08.009.  Google Scholar

[13]

R. Ikehata, Critical exponent for semilinear damped wave equations in the N-dimensional half space, J. Math. Anal. Appl., 288 (2003), 803-818.  doi: 10.1016/j.jmaa.2003.09.029.  Google Scholar

[14]

R. Ikehata, Decay estimates of solutions for the wave equations with strong damping terms in unbounded domains, Math. Methods Appl. Sci., 24 (2001), 659-670.  doi: 10.1002/mma.235.  Google Scholar

[15]

R. Ikehata and Y. Inoue, Global existence of weak solutions for two-dimensional semilinear wave equations with strong damping in an exterior domain, Nonlinear Anal., 68 (2008), 154-169.  doi: 10.1016/j.na.2006.10.038.  Google Scholar

[16]

R. Ikehata and K. Tanizawa, Global existence of solutions for semilinear damped wave equations in $\mathbf{R}^N$ with non compactly supported initial data, Nonlinear Anal., 61 (2005), 1189-1208.  doi: 10.1016/j.na.2005.01.097.  Google Scholar

[17]

R. IkehataG. Todorova and B. Yordanov, Wave equations with strong damping in Hilbert spaces, J. Differ. Equ., 254 (2013), 3352-3368.  doi: 10.1016/j.jde.2013.01.023.  Google Scholar

[18]

N. Lai and S. Yin, Finite time blow-up for a kind of initial-boundary value problem of semilinear damped wave equation, Math. Methods Appl. Sci., 40 (2017), 1223-1230.  doi: 10.1002/mma.4046.  Google Scholar

[19]

A. Mohammed Djouti and M. Reissig, Weakly coupled systems of semilinear effectively damped waves with time-dependent coefficient, different power nonlinearities and different regularity of the data, Nonlinear Anal., 175 (2018), 28-55.  doi: 10.1016/j.na.2018.05.006.  Google Scholar

[20]

K. Ono, Decay estimates for dissipative wave equations in exterior domains, J. Math. Anal. Appl., 286 (2003), 540-562.  doi: 10.1016/S0022-247X(03)00489-X.  Google Scholar

[21]

T. Ogawa and H. Takeda, Non-existence of weak solutions to nonlinear damped wave equations in exterior domains, Nonlinear Anal., 70 (2009), 3696-3701.  doi: 10.1016/j.na.2008.07.025.  Google Scholar

[22]

A. Palmieri and M. Reissig, Semi-linear wave models with power non-linearity and scale-invariant time-dependent mass and dissipation, II, Math. Nachr., 291 (2018), 1859-1892.  doi: 10.1002/mana.201700144.  Google Scholar

[23]

G. Ponce, Global existence of small solutions to a class of nonlinear evolution equations, Nonlinear Anal., 9 (1985), 399-418.  doi: 10.1016/0362-546X(85)90001-X.  Google Scholar

[24]

Y. Shibata, On the rate of decay of solutions to linear viscoelastic equation, Math. Methods Appl. Sci., 23 (2000), 203-226.  doi: 10.1002/(SICI)1099-1476(200002)23:3<203::AID-MMA111>3.0.CO;2-M.  Google Scholar

[25]

M. Sobajima, Global existence of solutions to semilinear damped wave equation with slowly decaying initial data in exterior domain, Differ. Integral Equ., 32 (2019), 615-638.   Google Scholar

[26]

M. Sobajima and Y. Wakasugi, Weighted energy estimates for wave equation with space-dependent damping term for slowly decaying initial data, Commun. Contemp. Math., 21 (2019), 30 pp. doi: 10.1142/S0219199718500359.  Google Scholar

[27]

G. Todorova and B. Yordanov, Critical exponent for a nonlinear wave equation with damping, J. Differ. Equ., 174 (2001), 464-489.  doi: 10.1006/jdeq.2000.3933.  Google Scholar

[28]

Y. Wakasugi, On the diffusive structure for the damped wave equation with variable coefficients, Ph.D thesis, Osaka University, 2014. Google Scholar

[1]

Moez Daoulatli. Energy decay rates for solutions of the wave equation with linear damping in exterior domain. Evolution Equations & Control Theory, 2016, 5 (1) : 37-59. doi: 10.3934/eect.2016.5.37

[2]

Kazuhiro Ishige, Michinori Ishiwata. Global solutions for a semilinear heat equation in the exterior domain of a compact set. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 847-865. doi: 10.3934/dcds.2012.32.847

[3]

Mohamed Jleli, Bessem Samet. Blow-up for semilinear wave equations with time-dependent damping in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3885-3900. doi: 10.3934/cpaa.2020143

[4]

Mengyun Liu, Chengbo Wang. Global existence for semilinear damped wave equations in relation with the Strauss conjecture. Discrete & Continuous Dynamical Systems - A, 2020, 40 (2) : 709-724. doi: 10.3934/dcds.2020058

[5]

Alfonso Castro, Benjamin Preskill. Existence of solutions for a semilinear wave equation with non-monotone nonlinearity. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 649-658. doi: 10.3934/dcds.2010.28.649

[6]

Soichiro Katayama, Hideo Kubo, Sandra Lucente. Almost global existence for exterior Neumann problems of semilinear wave equations in $2$D. Communications on Pure & Applied Analysis, 2013, 12 (6) : 2331-2360. doi: 10.3934/cpaa.2013.12.2331

[7]

Hideo Kubo. Global existence for exterior problems of semilinear wave equations with the null condition in $2$D. Evolution Equations & Control Theory, 2013, 2 (2) : 319-335. doi: 10.3934/eect.2013.2.319

[8]

Mohammad A. Rammaha, Daniel Toundykov, Zahava Wilstein. Global existence and decay of energy for a nonlinear wave equation with $p$-Laplacian damping. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4361-4390. doi: 10.3934/dcds.2012.32.4361

[9]

John M. Ball. Global attractors for damped semilinear wave equations. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 31-52. doi: 10.3934/dcds.2004.10.31

[10]

Stéphane Gerbi, Belkacem Said-Houari. Exponential decay for solutions to semilinear damped wave equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 559-566. doi: 10.3934/dcdss.2012.5.559

[11]

Maurizio Grasselli, Vittorino Pata. On the damped semilinear wave equation with critical exponent. Conference Publications, 2003, 2003 (Special) : 351-358. doi: 10.3934/proc.2003.2003.351

[12]

Martin Michálek, Dalibor Pražák, Jakub Slavík. Semilinear damped wave equation in locally uniform spaces. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1673-1695. doi: 10.3934/cpaa.2017080

[13]

Lorena Bociu, Petronela Radu. Existence of weak solutions to the Cauchy problem of a semilinear wave equation with supercritical interior source and damping. Conference Publications, 2009, 2009 (Special) : 60-71. doi: 10.3934/proc.2009.2009.60

[14]

José Caicedo, Alfonso Castro, Rodrigo Duque, Arturo Sanjuán. Existence of $L^p$-solutions for a semilinear wave equation with non-monotone nonlinearity. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1193-1202. doi: 10.3934/dcdss.2014.7.1193

[15]

Xiumei Deng, Jun Zhou. Global existence and blow-up of solutions to a semilinear heat equation with singular potential and logarithmic nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (2) : 923-939. doi: 10.3934/cpaa.2020042

[16]

Xinyu Mei, Yangmin Xiong, Chunyou Sun. Pullback attractor for a weakly damped wave equation with sup-cubic nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020270

[17]

Belkacem Said-Houari, Flávio A. Falcão Nascimento. Global existence and nonexistence for the viscoelastic wave equation with nonlinear boundary damping-source interaction. Communications on Pure & Applied Analysis, 2013, 12 (1) : 375-403. doi: 10.3934/cpaa.2013.12.375

[18]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[19]

Nicolas Fourrier, Irena Lasiecka. Regularity and stability of a wave equation with a strong damping and dynamic boundary conditions. Evolution Equations & Control Theory, 2013, 2 (4) : 631-667. doi: 10.3934/eect.2013.2.631

[20]

Jiayun Lin, Kenji Nishihara, Jian Zhai. Critical exponent for the semilinear wave equation with time-dependent damping. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4307-4320. doi: 10.3934/dcds.2012.32.4307

2019 Impact Factor: 1.105

Article outline

[Back to Top]